Kentucky, 2006Heavy Rain in Kentucky, August 11, 2006
August 11, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 11, 12:45 PM CST, 3 hours earlier.
Area forecast discussion, Aug 11, 12:45 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT FRI AUG 11 2006
.DISCUSSION...
PRIMARY FORECAST CONCERN IS LINGERING CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS EVENING...THEN AGAIN MONDAY THROUGH TUESDAY NIGHT.
AT EARLY AFTERNOON A QUASI-STATIONARY FRONT WAS HUNG UP EAST-WEST
ACROSS THE SOUTHERN THIRD OF THE CWA. THIS COMBINED WITH A RIPPLE OF
ENERGY ALOFT WAS PRODUCING A BAND OF THUNDERSTORMS ACROSS THE
SOUTHERN TWO THIRDS OF THE AREA. THIS EVENING MODELS IN DECENT
AGREEMENT BRINGING ANOTHER SHORT WAVE/VORT MAX CURRENTLY OVER
NORTHWEST MISSOURI SOUTHEASTWARD ACROSS ALL BUT THE NORTHEAST
SECTIONS OF THE CWA. SINCE THE AFOREMENTIONED FRONTAL BOUNDARY WILL
BE MOVING SLOWLY ACROSS THE SOUTHERN SECTIONS OF THE CWA DURING THE
SAME TIME FRAME...WILL LINGER CHC POPS ACROSS ALL BUT THE NORTHEAST
SECTIONS THIS EVENING.
TONIGHT...RAIN CHANCES WILL COME TO AN END AS SURFACE HIGH PRESSURE
CENTERED OVER SOUTHERN ONTARIO CONTINUES TO BUILD SLOWLY SOUTHWARD.
AS MOISTURE DECREASES THROUGH THE ATMOSPHERIC COLUMN...CLOUDS SHOULD
ALSO BECOME FEWER AND FARTHER BETWEEN. OVER THE WEEKEND...DRY
WEATHER IS EXPECTED...ALONG WITH SLIGHTLY COOLER AND LESS HUMID
CONDITIONS...AS THE CANADIAN HIGH BUILDS SOUTHEAST INTO THE OHIO
VALLEY.
BY EARLY NEXT WEEK...ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE
REGION WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT. MAINLY DRY CONDITIONS ARE FORECAST FOR THE REST OF
THE WEEK AS THE REGION FALLS UNDER THE INFLUENCE OF AN UPPER LEVEL
RIDGE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE.
&&
JAP
Hazardous weather outlook, Aug 11, 2:35 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT FRI AUG 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-122045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
335 PM CDT FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS EVENING GENERALLY SOUTH AND WEST
OF A LINE FROM MOUNT VERNON ILLINOIS TO CALHOUN KENTUCKY. THE
ATMOSPHERE MAY BECOME UNSTABLE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS.
THE PRIMARY THREAT FROM THE STRONGER STORMS WILL BE LOCALLY HEAVY
RAIN WHICH COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...FROM MONDAY
THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.
JAP
In the hours before
Local storm report, Aug 11, 1:15 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/11/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
WIDESPREAD STREET FLOODING THROUGHOUT COMMUNITY. CREEKS
AND SMALL STREAMS RISING RAPIDLY.
&&
SMITTYSpecial weather statement, Aug 11, 1:39 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI AUG 11 2006
ILZ088>090-092>094-KYZ001>013-017-022-MOZ086-087-100-107>112-114-
112030-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-
MISSISSIPPI MO-NEW MADRID MO-POPE IL-PULASKI IL-RIPLEY MO-SCOTT MO-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-WAYNE MO-
239 PM CDT FRI AUG 11 2006
...FLOOD PRODUCING RAINS POSSIBLE WITH THUNDERSTORMS THIS
AFTERNOON...
SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE ACROSS SOUTHEAST
MISSOURI...EXTREME SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS
AFTERNOON...WITH THE POTENTIAL TO PRODUCE UP TO TWO INCHES IN A HALF
HOUR.
THE STORMS WERE MOVING SLOWLY TO THE SOUTH AROUND 10 MPH.
AT 230 PM...THE BROKEN LINE OF THUNDERSTORMS WAS STRETCHING FROM
PIEDMONT AND CAPE GIRARDEAU MISSOURI...ONWARD TO PADUCAH...EDDYVILLE
AND HOPKINSVILLE KENTUCKY.
THE THUNDERSTORMS WILL SLOWLY MOVE TOWARD A LINE FROM ELLSINORE
AND VANDUSER MISSOURI...ONWARD TO LONE OAK...CADIZ TO FORT CAMPBELL
KENTUCKY LINE BY 330 PM.
PERSONS LIVING IN AND NEAR WHERE THE THUNDERSTORMS ARE DEVELOPING
MAY EXPECT TORRENTIAL RAINFALL FOR UP TO AN HOUR. AVOID LOW
LYING AREAS...SUCH AS DITCHES AND SMALL STREAMS...WHICH WILL FILL
UP QUICKLY. IN ADDITION...SEEK ALTERNATE ROUTES...IF WATER IS
COVERING THE ROAD AHEAD OF YOU.
IF WATER IS THREATENING YOUR AREA...SEEK HIGHER GROUND IMMEDIATELY.
SMITH
Heavy Rain, Christian
- When
- August 11, 3:45 PM CST to 5:00 PM CST
- Where
- Christian County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.894, -87.490 (the zone’s center; the record gives no point)
Street flooding was reported along one block of Highway 272 and another block of Highway 91. Water was up to the doors on a car.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529712.